Hail, Eaton
- When
- July 10, 4:18 PM EST
- Where
- Eaton County, 0.69 mi S of Bellevue
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.440, -85.020
A trained spotter in Bellevue reported up to three quarters inch diameter hail.
Up to three quarters inch diameter hail was reported with an isolated strong thunderstorm in Eaton county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
Up to three quarters inch diameter hail was reported with an isolated strong thunderstorm in Eaton county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jul 10, 3:44 PM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 444 PM EDT SAT JUL 10 2010 LATEST UPDATE...ALL SECTION EXCEPT AVIATION... .SYNOPSIS...(444 PM EDT SAT JUL 10 2010) ISOLATED SHOWERS AND STORMS WILL FADE WITH THE SETTING SUN THIS EVENING...BUT LOOK FOR SCATTERED ACTIVITY TO CONTINUE THROUGH 1000PM OR SO. OVERNIGHT DRY CONDITIONS ARE EXPECTED WHICH SHOULD LAST THROUGH THE DAY ON SUNDAY. HIGH PRESSURE WILL SLIDE SOUTHEAST AWAY FROM THE AREA ON SUNDAY ALLOWING A FRONTAL BOUNDARY TO APPROACH FROM THE NORTHERN PLAINS LATE SUNDAY NIGHT. SCATTERED SHOWERS AND STORMS CAN BE EXPECTED WITH THE FRONT FROM LATE SUNDAY NIGHT PERSISTING INTO TUESDAY AS THE BOUNDARY SLOWLY MOVES THROUGH THE REGION. && .SHORT TERM...(444 PM EDT SAT JUL 10 2010) (TONIGHT THROUGH MONDAY NIGHT) STORMS CONTINUE THIS AFTERNOON...BUT HAVE REMAINED BELOW SEVERE LEVELS. LOW SHEAR...WITH MODERATE INSTABILITY ALLOWS STORMS TO GO UP FAIRLY QUICK...BUT COME DOWN JUST ABOUT AS FAST. THE VERTICAL UPDRAFTS ALLOW FOR THE STORMS TO RAIN THEMSELVES OUT QUICKLY. AT THE PEAK OF THE STORM CYCLE THOUGH THEY ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO AROUND 35 MPH AND LOCALLY HEAVY RAINS. EXPECT THIS ACTIVITY TO CONTINUE FOR A COUPLE MORE HOURS BEFORE FADING TOWARD SUNSET. NEXT QUESTION IS WHETHER ANY OF THE WISCONSIN ACTIVITY CAN HOLD TOGETHER MAKING THE LAKE TRIP. STORMS THUS FAR HAVE MET THERE DEMISE OVER THE LAKE AND EXPECT THIS TREND TO CONTINUE. HAVE NO RAIN IN THE FORECAST AFTER MIDNIGHT. THE SHORTWAVE UPSTREAM MOVING SOUTHEAST WEAKENS WITH TIME...BUT IT WILL NEED TO BE WATCHED GIVEN IT AIDED CONVECTION THROUGH THE NIGHT UPSTREAM LAST NIGHT. FEEL THE LAKE WILL TAKE CARE OF THINGS TONIGHT THOUGH. SUNDAY SHOULD BE A DRY DAY WITH THE FOCUS BEING UPSTREAM ALONG THE APPROACHING FRONT. HAVE A CHANCE FOR SHOWERS AND STORMS SUNDAY NIGHT LATE...BUT FEEL MUCH OF THE ACTIVITY WILL REMAIN UPSTREAM. MONDAY AND MONDAY NIGHT WILL BE THE MOST LIKELY TIME FRAME FOR RAIN IN THE SHORT TERM WITH THE FRONTAL BOUNDARY TRAVERSING THE AREA. FEEL THE NAM/S WRAPPED UP LOW IS AN OUTLIER AND SIDED WITH THE MORE REASONABLE LOOKING EURO AND GFS. THE FRONT DOES NOT LOOK TO BE ALL THAT STRONG...THEREFORE NOT EXPECTING SIGNIFICANT PRECIPITATION. 850MB THETA-E ADVECTION AND THE LLJ ARE BOTH WEAK. && .LONG TERM...(444 PM EDT SAT JUL 10 2010) (TUESDAY THROUGH SATURDAY) TWEAKED TEMPS UPWARD FOR MID WEEK. DESPITE THE MONDAY FRONT COMING THROUGH THE AIR MASS BEHIND IT ISN/T MUCH COOLER. THE NET FRONT IS PROGGED TO COME THROUGH ON THURSDAY. HAVE PUT POPS IN FOR WEDNESDAY NIGHT. AS THE FRONT APPROACHES SOME LATE NIGHT SHOWERS OR STORMS COULD REACH US BEFORE DAYBREAK THURSDAY. THE FRONT ITSELF LOOKS RATHER POTENT WITH A STRONG LOW ACROSS SOUTHERN CANADA SO THURSDAY COULD BE RATHER ACTIVE. THE END OF THE WEEK LOOKS DRY WITH HIGH PRESSURE AND ZONAL FLOW TAKING OVER. && .AVIATION...(135 PM EDT SAT JUL 10 2010) WE WILL MAINLY HAVE TO DEAL WITH A CU DECK THIS AFTERNOON AND AGAIN SUNDAY MORNING AS LOW LEVEL MOISTURE REMAINS ELEVATED. AS SOME OF THE CU INTERACT WITH A LAKE BREEZE A SMALL SHOWER OR THUNDERSTORM WILL RESULT. A FEW OF THESE WERE ON RADAR AS OF 1730Z. HOWEVER... THE LARGE MAJORITY OF THE TIME AND SPACIAL COVERAGE WILL BE DRY. AN UPPER LEVEL WAVE WILL GO ACROSS THE AREA SUNDAY MORNING WHICH COULD AGAIN PERK UP THE CU FIELD ALONG WITH A FEW ISOLATED SHOWERS. BASES OF THE MORNING CU SHOULD BE IN THE MVFR RANGE OF 2-3K FEET. && .MARINE...(444 PM EDT SAT JUL 10 2010) SOUTHWESTERLY WINDS OF 10-15 KNOTS CAN BE EXPECTED TONIGHT AND INTO SUNDAY WHICH WILL KEEP WAVES IN THE 1-2 FOOT RANGE A GOOD DEAL OF THE TIME. DECIDED TO OPT WITH THE WEAKER PRESSURE GRADIENTS OF THE GFS AND EUROPEAN SUNDAY NIGHT INTO MONDAY WHICH KEEPS WAVES AT MANAGEABLE LEVELS. THE MODELS HAVE STRUGGLED WITH A DEVELOPING DEEPER LOW ON MONDAY. THE GFS HAD A DEEPER LOW ON MONDAY A FEW DAYS AGO...AND NOW THE NAM DOES. GIVEN THE DISCREPANCIES ON THE MODELS OPTED TO RUN WITH THE MORE STABLE RUNS OF THE GFS AND EURO AND KEEP WAVES DOWN. WE WILL BE MONITORING TRENDS THOUGH TO SEE WHICH SOLUTION APPEARS MORE LIKELY WITH TIME. && .HYDROLOGY...(444 PM EDT SAT JUL 10 2010) ISOLATED SHOWERS AND STORMS WILL MOVE THROUGH SOUTHWEST LOWER MICHIGAN THIS EVENING...BUT RAINFALL SHOULD REMAIN ISOLATED ENOUGH NOT TO SIGNIFICANTLY AFFECT RIVER LEVELS. LOCALLY HEAVY RAIN IS A DEFINITE POSSIBILITY THOUGH. DRY WEATHER SHOULD PREVAIL FROM OVERNIGHT THROUGH SUNDAY AND INTO SUNDAY NIGHT. A FRONTAL BOUNDARY WILL APPROACH THE AREA HOWEVER LATE SUNDAY NIGHT BRINGING RAIN CHANCES BACK INTO THE AREA FOR MONDAY. RAINFALL SUNDAY NIGHT INTO MONDAY SHOULD BE ON THE ORDER OF A FEW TENTHS OF AN INCH. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....NONE. LM....NONE. && SYNOPSIS: DUKE SHORT TERM: DUKE LONG TERM: JK AVIATION: JK MARINE: DUKE HYDROLOGY: DUKE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 AM EDT SAT JUL 10 2010 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-111000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 552 AM EDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ON MONDAY AND AGAIN ON THURSDAY AS COLD FRONTS MOVE THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
249 PM EDT SAT JUL 10 2010
MIZ065-066-073-074-101945-
BARRY-CALHOUN-EATON-JACKSON-
249 PM EDT SAT JUL 10 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CHARLOTTE...MOVING SOUTHEAST AT
15 MPH.
FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELLEVUE... OLIVET... CHARLOTTE...
LEE TWP... BROOKFIELD... SPRINGPORT...
EATON RAPIDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4251 8518 4268 8508 4260 8461 4245 8460
4224 8477
TIME...MOT...LOC 1848Z 293DEG 12KT 4256 8501
DUKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 PM EDT SAT JUL 10 2010 MIZ066-067-073-074-102045- CALHOUN-EATON-INGHAM-JACKSON- 344 PM EDT SAT JUL 10 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF CHARLOTTE...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DUCK LAKE BY 355 PM EDT... 6 MILES NORTH OF SPRINGPORT BY 415 PM EDT... CHARLESWORTH BY 420 PM EDT... EATON RAPIDS BY 430 PM EDT... PETRIEVILLE BY 435 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4269 8444 4231 8437 4235 8496 4253 8500 TIME...MOT...LOC 1944Z 262DEG 12KT 4245 8485 JK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 PM EDT SAT JUL 10 2010
MIZ067-073-074-102145-
CALHOUN-INGHAM-JACKSON-
440 PM EDT SAT JUL 10 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BATTLE CREEK...MOVING EAST
AT 15 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
MARSHALL BY 510 PM EDT...
MARENGO AND PARTELLO BY 530 PM EDT...
RICE CREEK BY 535 PM EDT...
DUCK LAKE BY 540 PM EDT...
DEVEREAUX AND ALBION BY 545 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4228 8524 4243 8520 4242 8472 4243 8459
4217 8465
TIME...MOT...LOC 2040Z 278DEG 13KT 4235 8510
JKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 447 PM EDT SAT JUL 10 2010 MIZ067-074-102145- INGHAM-JACKSON- 447 PM EDT SAT JUL 10 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL JACKSON COUNTY... MOVING EAST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PLEASANT LAKE BY 505 PM EDT... TRIST AND STOCKBRIDGE BY 535 PM EDT... WATERLOO BY 545 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4235 8458 4253 8453 4250 8414 4225 8413 TIME...MOT...LOC 2047Z 282DEG 14KT 4242 8444 JK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
505 PM EDT SAT JUL 10 2010
MIZ051-052-058-059-102200-
CLINTON-GRATIOT-IONIA-MONTCALM-
505 PM EDT SAT JUL 10 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IONIA COUNTY...MOVING
EAST AT 20 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
MIDDLETON BY 535 PM EDT...
ASHLEY BY 600 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4301 8501 4319 8507 4335 8437 4332 8436
4308 8437
TIME...MOT...LOC 2106Z 257DEG 19KT 4313 8489
JKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 PM EDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL BELLEVUE 42.44N 85.02W
07/10/2010 M0.50 INCH EATON MI TRAINED SPOTTER
TRAINED SPOTTED REPORTS ONE HALF INCH HAIL FALLING FOR AT
LEAST 5 TO 7 MINUTES.
&&
GEOThe Grand Rapids radar (KGRR), 66 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
1 hail. Local standard time, as filed.
A trained spotter in Bellevue reported up to three quarters inch diameter hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235793.